Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 16, NWS Huntsville, AL

May 9, 2004DeKalb County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at May 9, 2004, 7:25 PM CDT for DeKalb County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2004, 7:25 PM CDT (00:25 UTC)
Expired
May 9, 2004, 8:00 PM CDT
In force
35 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County DeKalb County, AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:14 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, May 9, 2:14 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
215 PM CDT SUN MAY  9 2004

.DISCUSSION...
OUR SNEAK PREVIEW OF JULY AND AUGUST CONTINUES ACROSS THE TENNESSEE
VALLEY. SEVERAL SHRA/TSRA ON KHTX RADAR...BUT NONE WITHIN 50 MILES OF
OUR FORECAST AREA AT PRESENT.

SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
IF YOU TOOK THIS ENTIRE FORECAST AND ADDED 10 DEGREES...YOUD HAVE
THE FORECAST FOR TWO MONTHS FROM NOW. AT LEAST THE 90S ARE OVER AFTER
TODAY FOR AT LEAST FIVE OR SIX DAYS. THROUGH WEDNESDAY...EACH DAY
SHOULD FEATURE GRADUALLY MORE CLOUDS...MORE SHRA/TSRA DEVELOPMENT
(AKA GRADUALLY HIGHER POPS)...AND COOLER DAYTIME TEMPS.

MY POPS FOR TOMORROW WILL BE DEPENDENT ON HOW MUCH DEVELOPMENT WE SEE
NEARBY TODAY. THE DIGITS BELOW ARE FIRST GUESSES. THROUGH THE SHORT
TERM...I WILL CONTINUE TO GO BELOW GUIDANCE ON MINS AND AT/ABOVE FOR
THE MAX TEMPS. THE VALLEY/RIDGE TEMP SPLIT IS JUST ABOUT DONE FOR...
WILL BE MINIMAL TONIGHT AND VIRTUALLY NON-EXISTENT AFTER THAT.

PRECIP FROM THE MODELS IS ALL OVER THE MAP...BUT WITH A SUMMERLIKE
PATTERN I WILL TAKE SUMMERLIKE AFTN/EVE ACTIVITY. THE ETA LOOKS GOOD
FOR WEDNESDAY EVENING BUT THAT IS DEPENDENT ON TIMING/TRACKING OF
WEAK SHORTWAVES MOVING UP AND OVER THE MEAN UPPER RIDGE. DONT REALLY
SEE DEEP GULF MOISTURE UNTIL WEDNESDAY THOUGH.

EXTENDED (WEDNESDAY NIGHT THROUGH SUNDAY)...
THERES ONE CHANCE IN THIS FORECAST FOR A SYSTEM TO TAKE A STAB AT
THE UPPER RIDGE. AND THAT COMES WEDNESDAY NIGHT THROUGH FRIDAY. HOW
MUCH RAIN WE SEE DEPENDS ON HOW MUCH OF A DENT IS MADE IN THE RIDGE.
WE ARE TALKING ABOUT A LITTLE MORE THAN THE AFTN/EVE NORM THOUGH...
INCLUDING THE POSSIBILITY FOR NIGHTTIME SHRA/TSRA THURSDAY NIGHT AND
FRIDAY NIGHT.

THE GFS MAY BE TOO BULLISH IN BREAKING INTO THE RIDGE...ALTHOUGH FOR
THE FIRST TIME IT GIVES UP ON FROPA WITH THE MOST RECENT RUNS. LIKELY
THE INEVITABLE WILL HAPPEN...AND THE RIDGE WILL BUILD BACK IN NEXT
WEEKEND. HAVE KEPT MOST OF DAY 6...AND ALL OF DAY 7...DRY IN THIS
FORECAST AS A RESULT...AND WARMED TEMPS BACK UP TOWARD THE MID 80S.
LOWS ARE BASICALLY 57 TO 63 THROUGH THE ENTIRE FORECAST PERIOD.

PRELIM DIGITS FOLLOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    62  85  62  83 /  10  20  10  20
SHOALS        61  86  61  84 /  10  10  10  20
CULLMAN       62  84  62  82 /  10  20  10  20
FAYETTEVILLE  61  84  61  83 /  10  20  10  20
FT PAYNE      57  85  58  80 /  10  20  10  20
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, May 9, 1:00 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT SUN MAY 9 2004

ALZ001>010-016-TNZ076-096-097-100300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
100 PM CDT SUN MAY 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE EACH AFTERNOON
FOR MUCH OF THE UPCOMING WEEK...WITH THE BEST CHANCE ON WEDNESDAY AND
THURSDAY AS A STORM SYSTEM APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED.

07

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.